• fevers & nausea

    Asked by beatcancer on Wednesday, March 6, 2013

    fevers & nausea

    when should we be concerned & also what are the other danger signs to be aware of ?

    5 Answers from the Community

    5 answers
    • nancyjac's Avatar

      Any fever is of concern if you are in chemotherapy with a depressed immune system (i.e. low white blood count). Any fever over 100 degrees needs immediate professional attention (i.e. emergency room). Nausea is a common side effect that can be very uncomfortable but not usually of major medical concern. However, there is no reason you should suffer with nausea. Call your oncologist who can prescribe any number of anti-emetic medications.

      over 3 years ago
    • carm's Avatar

      Of course it goes without saying that a fever is usually a sign of an infection however, in certain circumstances, temps rise when a tumor is breaking up as well. Normally a fever of 101 or higher should be reported. You should always have scripts for more than one antiemetic as some work better than others for most people and it comes down to an individual preference. If you are referring to symptoms following treatments then another concern to be wary of is any allergic reaction or hypersensitivity. Should either occur, always notify your healthcare team. Best of luck to you, Carm RN.

      over 3 years ago
    • SueRae1's Avatar

      Any time your temp is 100+ for more then 2 hours call your oncologist. Anything over 101 call ASASP. If you have a fever and are throwing up call immediately. If you are throwing up only call if it lasts more then an hour or two.

      over 3 years ago
    • Carol-Charlie's Avatar

      If you have a fever... please call your oncologist and let him/her know. My oncologist gave me meds that totally kept me from being sick and throwing up. Check with the doctor and then please let us know. We really do care!

      over 3 years ago
    • Kmack927's Avatar

      My oncologist had me call him any time my fever got over 100.5. I got a fever every round during the first week for about two day but only once(my last round) did it get about 100.5 he told me to go to the ER and I ended up having a blood transfusion. Unfortunately none of the nausea meds worked for me not even Emmend ,Zofran relieved it some but nothing alleviated it. I spent two weeks in bed every round and on the third week I was usually well enough to join the rest of the family in the living area. I had the Neulasta injection starting with the second round because my WBC got so low and the Dr. said that caused my symptoms to last longer. I hope you find some nausea meds that work for you.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more ovarian and fallopian tube cancer questions.  Also, don't forget to check out our Ovarian and Fallopian Tube Cancer page.